In view of the current widespread of COVID-19 and to reduce social contact, consumers are advised to call our hotline at 2929 2222 or make use of our web forms via the following links:
Consumers may also call our hotline at 2929 2222 for gift redemption and enquiry services at our Consumer Advice Centres by appointment if needed.
Recall of two metformin-containing products (with photos)
The Department of Health (DH) today (July 22) endorsed two licensed drug wholesalers, Suntol Medical Ltd (Suntol) and Hovid Limited (Hovid), to recall two metformin-containing products from the market as a precautionary measure due to the presence of an impurity in the products.
The affected products are:
Wholesalers Product Hong Kong Registration Number
Suntol Glucofit Extended-Release Tablets 500mg HK-64640
Hovid Diabetmin XR Extended-Release Tablets 500mg HK-63333
Based on overseas reports, the DH collected samples of all extended-release formulations of metformin products registered in Hong Kong for analysis. Test results from the Government Laboratory confirmed that samples of the above two products contained N-nitrosodimethylamine (NDMA). As a precautionary measure, the wholesalers are voluntarily recalling the above two products.
NDMA is classified as a probable human carcinogen based on results from laboratory tests and overseas drug regulatory authorities have been reviewing the safety impact of NDMA found in some medicinal products including metformin. The DH will closely monitor the development of the issue and any safety updates regarding the drug issued by overseas drug regulatory authorities for consideration of action deemed necessary.
The above products, containing metformin, are prescription medicines used for the treatment of diabetes mellitus. According to the wholesalers, the products have been supplied to local private doctors and pharmacies.
The companies have set up hotlines to answer related enquiries: Suntol (2546 5699) and, Hovid (2343 0396).
"So far, the DH has not received any adverse reaction reports in connection with the products. The DH will closely monitor the recall," a spokesman for the DH said.
"Patients who are taking the above products should not stop taking the medicine, and should seek advice from their healthcare professionals as soon as possible for appropriate arrangements" the spokesman added.
Reposted from HKSAR Government webpage: